Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

How bad does Effexor withdrawal get?

I was taking 75mg a day. Then, for about a week and a half, I took 37.5mg every OTHER day. Now I haven't had any at all for 3 days. I have some mild brain zaps and a little irritability, and I wonder if thus might be the worst of it.

Answer Question
 
Anonymous

Asked by Anonymous at 10:46 PM on Jul. 19, 2013 in Health

Answers (6)
  • Possibly. Mine was horrible. I finally had to go in and get Celexa in order to wean me off the Effexor, and then wean off the Celexa (which was a breeze in comparison)
    Mrs_Prissy

    Answer by Mrs_Prissy at 10:51 PM on Jul. 19, 2013

  • Hopefully. if it has been 3 days my thought would be yes, but only time will tell.
    tntmom1027

    Answer by tntmom1027 at 11:46 PM on Jul. 19, 2013

  • Maybe, but mine was from hell. I had to cut pills into little bits until I was finally weaned completely.
    anime_mom619

    Answer by anime_mom619 at 11:57 PM on Jul. 19, 2013

  • I'm sure like with any drug the effects vary with the person taking them but Effexor for me was HORRIBLE. If I was even a few hours late taking my next dose I was vomiting, and I suck at remembering to take pills so this happened often. I'd get headaches, couldn't eat, my body would start to ache and I was incredibly irritable (but that could have just been an effect on my mood dealing with the other symptoms lol). Anyway, I eventually stopped taking it because he withdrawl effects were so bad.
    maecntpntz219

    Answer by maecntpntz219 at 12:24 AM on Jul. 20, 2013

  • Sounds like you did your body a favor by minimizing your dosage and not just quitting cold turkey, andmif you've been off it for 3 days I don't imagine your symptoms will get worse at this point.
    maecntpntz219

    Answer by maecntpntz219 at 12:26 AM on Jul. 20, 2013

  • probably my dh had mild headaches but that was it.
    josiesmommy00

    Answer by josiesmommy00 at 8:55 AM on Jul. 20, 2013

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.

Next question in Health
Glasses

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN